19-10-2011 01:19 PM
As usual I should have read here first !!! I've been on tamoxifen for about a year and a quarter - all was fine whilst I was on Herceptin too but when that stopped the SE's of tamoxifen really kicked in ! Hot Flushes, sore fingers etc - I was taking it in the morning and after a break to check out these SE's with my Onc I decided to take it again at night - much much better - lesson learned
16-10-2011 06:59 PM
I had a nasty rash about 6 weeks in from starting Tamoxifen but it disappeared after about a month and hasn't come back. I started taking it at the beginning of May and so far apart from the rash and feeling incredibly thirsty for the first few weeks, it seems to have settled down now. I take mine at bedtime as per advice from my pharmacist.
16-10-2011 04:03 PM
Have onlt been on it 4 wks and take it in the morning - so fay no side effects. Is anyone taking thyroxine as well and have they noticed their hair thinning. mentioned this to bcn and she saide it could be a reaction to drugs or a vitamin deficiency and should have a blood test (going to gp this wk), Anyone else had this?
10-10-2011 11:17 PM
Hi All fellow Tammy girls out there!
Has anyone else suffered from a sudden outbreak of small hard whiteheads surrounded by red dry skin on face? I've been taking Tamoxifen for 8 months and this outbreak suddenly occured about 2 or 3 weeks ago and is gradually spreading. I also had TAC chemotherapy which I finished 10 months ago.
I've had one horrible thing after another with this drug or maybe the aftermath of chemo is to blame! My other theory is that I am actually going through the menopause (I started menopausal symptoms whilst on chemo).
Has anyone else had this acne-like rash? Did it go? Did anyone find a good antedote from their doctor?
28-02-2010 04:32 PM
Take it a night time to, when I took it in in the morning it made me feel sicky and very tired all day. Do suffer from night sweats though.. bit easier to cope with XX
27-02-2010 04:19 PM
Hi there - can I add my bit - I take mine at five p.m this gives me time to take one if I forget the five p.m - I just know that I'll get to bed and should i be lucky enough to get to sleep .....well thats me stuffed if I forget ................ anyone else getting spots ? b......y teenage acne is not becoming at 60!! never had them before Tamoxifen - just posted a message about not having side effects so feel abit of a twit.
25-02-2010 08:18 PM
Pleased to hear you have managed to find a pharmacy that will supply you APS Tamoxifen, i know from expierence it can be difficult when most pharmacys buy in bulk and will go with the cheaper option as it makes sense for them , last year APS was taken over by "TEVA UK pharmacuieticals) who now supply the APS Tamoxifen Brand so some pharmacys dont know this or they dont deal with that particular pharmachuietical company and that is why they dont all stock it or say they cant get it. Sometimes pharmacys will swap and change different brands of Tamoxifen each month (which doesnt help us SE wise ) so like i said earlier if you do get any future problems haveing regular supplies of APS just ask for it to be specified on your script , as this will solve the problem.
Hope you find APS much better SE wise , its all a bit trial and error to begin with isnt it till you find the best one for you. APS is definately much kinder for me and i realy dont get too many SEs at all .
Only 3yrs for me to go now lol but then again ive got a feeling my onc may swap me to aromasin sometime soon yikes then il have to start all over with the possible SEs Grr.
All the best to you all
25-02-2010 06:01 PM
i take tamoxifen in the mornings. I started taking it in dec 09 and started to get the hot flushes in the following January. another side effect I have is that I no longer have periods but have period like pains every day and have joint aches. does anyone else have the same side effects..............
25-02-2010 06:01 PM
Just to let you all know that I get APS tamox from Asda. Its the only place I can find it since my local chemist changed from APS to Wockhardt.
I have been taking it before breakfast for almost 2 years, with only a few mild flushes (after the first 3 months)to report.
25-02-2010 05:46 PM
Thanks, Linda. At the moment the pharmacist doesn't think there will be a problem. She says she has a drawer full of particular brands of various medication kept for particular customers! If things change I'll go back and get it specified.
25-02-2010 05:24 PM
Thanks for all your comments girls.
Well, took first tablet last night and nothing bad happened!!!!!
Hubby did greet me with a 'morning grumpy' though - just in case!!
I'm taking Wockhardt as well.
25-02-2010 02:49 PM
I've just read Linda's and Eliza's posts recommending APS as a good brand to try in Tamoxifen.I have to pick up my pres today from my GP, so have just rang my local pharmacy to see if they stock it. They don't and cannot get it, they only stock Wockhardt which i'm taking at the mo.I've rang around several other pharmacies and found someone who only stocks the APS ... Result!!! I'm going to pick it up now :-)
Thanks girls! Lets hope the SE improve with the change over.
Lots of love
24-02-2010 09:33 PM
Im on the APS brand also, though i think most pharmacys stock Wockardt (formerly CP Pharmacuiticals) as its not as expensive so ive been told, i tried Wockardt twice when my chemist found APS was hard to get hold of and i found the SEs much worse. My ONC requested my GP to state APS brand on my perscriptions so now the chemist have to supply me with that brand thankfully.
Eliza , if you find you have any problems getting continued APS ask your onc to specify this brand because then the pharmasist will have to supply it for you if its stated on the script.
All the best
24-02-2010 09:10 PM
I have found a difference between brands. I was taking Nolvadex until they discontinued it and had minimal SEs apart from night sweats and a few daytime flushes. Now I am back to generics the SEs have increased. I've tried both APS and Wockardt and the headaches and nausea were less with APS so my pharmacist is going to try to keep that for me.
24-02-2010 01:16 PM
I take tamoxifen last thing at night and get night flushes and very early in the am. A pain as sleep is disrupted. However, I don't get any in the day, which I feel is a very good thing as I would hate people seeing me getting flushed. I've only just started taking it, 2 weeks ago, so don't know if I've really had time to get any proper SE yet. I also take wockardt, 20 mg.
24-02-2010 01:09 PM
I started taking Tamoxifen begining of Dec,and opted to take it in evening so i would have my hot sweats while i was in bed and hopefully asleep! Unfortunately like many of you,the sweats do sometimes keep me awake.
I was wondering if the SE differed greatly between the different brands? Kindensurprise,you mentioned that you had tried several,and i wondered if there were any differences and which one you found the best for you?
I'm taking Tamoxifen 20mgs,the brand is Wockardt.
Would love to hear any advice on the matter to hopefully improve the hot sweats!!!
Love Debs xxx
23-02-2010 11:36 PM
Hi Hollymeg what is AD did your oc recomend the treatment you are using. I am worried so many people suffering with there bones and as I have arthritis I would have thought calcium or something would automatically be offered!
Does anyone know if the SE are the same with ARIMIDEX as I have started taking them this week and starting rads shortly. The thing is I already suffer with hot flushes! and just wondered if anyone else has had this problem. Also how long is it before any side effects start to show. thanks. love Linda xxx
23-02-2010 10:08 PM
I take mine at night and luckily dont get too many SEs , i did feel neausea for a few weeks when i first started takeing Tamoxifen but have been on them now for 2 years and apart from some hot flushes and some joint stiffness am finding them ok thankfully.
All the best
23-02-2010 07:23 PM
Hi Al, I've tried morning and evening now settled on evening!! Felt a bit queasy when i first started but thats ok now (started in Oct)do get hot flushes at night and during the day and very achy, stiff knees in the morning!!
Good luck, lots of love Debs xxx